A 32-year-old male asked:
Disclaimer

how can i get rid of achilles pain which comes at night and when i wake? im 66, take niaspan (niacin) but i'm physically active.

3 doctor answers
Dr. Arnold Beresh
40 years experience Podiatry
See below: You may want to try a night splint. I would try stretching exercises.
Answered on Mar 2, 2013
Dr. Jeffrey Kass
27 years experience Podiatry
Consider some: Physical therapy fro the achilles' tendon. Adding a small heel lift inside the shoe may be helpful as well. Addtionally, a night splint which would help keep the achilles' tendon stretched without letting it contract during the night could alleviate your morning pain.
Answered on Mar 4, 2013
Dr. Jimmy Bowen
33 years experience Physical Medicine and Rehabilitation
Achilles tendinitis: Tendinitis refers to an acute condition lasting less than 6 weeks. Treatments include relative rest, antiinflammatory meds, icing, then progressive strengthening prior to returning to full activity. If it has been present for greater than 6 weeks probably represents tendinosis or disease of the tendon. Txment for that is an eccentric loading program, small heel lift, or regenerative injections.
Answered on Jan 28, 2017
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old member asked:
Dr. Andrew Oswari
23 years experience Family Medicine
Probably : Niaspan (niacin) can definitely cause your body to flash like that. Try taking an Aspirin 45 minutes prior to taking the niaspan (niacin).
3
3 thanks
A 37-year-old male asked:
Dr. Thomas Knecht
30 years experience Endocrinology
That is OK: Hi. Yes, it's fine to take Niaspan (niacin) twice daily. It is approved for once daily, but if tolerability is better taken twice daily, then that is ... Read More
A 37-year-old male asked:
Dr. Harinder Gill
38 years experience Cardiology
Niacin: A common side effect is less likely if a snack is taken,if you have no side effects then not snacking makes no difference
A 33-year-old female asked:
Dr. George Mathew
57 years experience Cardiology
Take aspirin: You may want to take Aspirin 1 hr before, that might help.If not see your md!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month